MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO; CATHETER, CONTINUOUS FLUSH
Model Number 80619
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter split in half.A direxion infusion catheter was selected for use in an embolization procedure.The catheter was introduced into the patient.However, it was noted that the catheter appeared damaged.It was removed, and upon inspection, it was found kinked and split in half.A new direxion infusion catheter was used to complete the procedure.There were no patient complications.
 
Event or Problem Description
It was reported that the catheter split in half.A direxion hi-flo infusion catheter was selected for use in an embolization procedure.The catheter was introduced into the patient.However, it was noted that the catheter appeared damaged.It was removed, and upon inspection, it was found kinked and split in half.A new direxion hi-flo was used to complete the procedure.There were no patient complications.
 
Additional Manufacturer Narrative
Device eval by mfr: the direxion microcatheter was returned for analysis.The device shaft was visually and microscopically analyzed for any damage.The devices shaft showed a fracture located 8.8cm from the hub.The device was not completely separated the inner liner was still attached.No kinks were noticed.Inspection of the remainder of the device, apart from the observed damage revealed no other damage or irregularities.

Brand Name
DIREXION HI-FLO
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15993157
Report Number2124215-2022-50572
Device Sequence Number6089729
Product Code KRA
UDI-Device Identifier08714729839484
UDI-Public08714729839484
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2023
Device Model Number80619
Device Catalogue Number80619
Device Lot Number0028436531
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/23/2022
Supplement Date Received by Manufacturer01/04/2023
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date01/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown